Florida, 2006

Hail in Florida, July 20, 2006

July 20, 2006 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 20, 12:50 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 20, 12:50 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT THU JUL 20 2006

.SYNOPSIS...WITH THE MID LEVEL DRIER AIR AND THE E-NE LOW LEVEL
FLOW...THE CONVECTIVE ACTIVITY ALONG THE SEA BREEZE FRONT IS VERY
SLOW TO DEVELOP EARLY THIS AFTERNOON. HOWEVER...STILL EXPECT A FEW
STRONG STORMS LATER IN THE DAY AS SFC BASED CAPES EXCEED 2500
J/KG...AND WE GET SOME INVOLVEMENT FROM THE EAST COAST SEA BREEZE
FRONT. IF THE 06 UTC WORKSTATION WRF IS CORRECT...HOWEVER...IT WILL
REMAIN A DRY DAY OVER MUCH OF THE CWA.

&&

.SHORT TERM...THE DRIER AIR WHICH HAS ADVECTED INTO THE REGION ON
THE BACKSIDE OF THE UPPER LOW OFF OF THE CAROLINAS IS EXPECTED TO
STICK AROUND FOR ONE MORE DAY...BEFORE THE PROTECTING FINGER OF THE
UPPER LEVEL RIDGE OVER THE SOUTHEAST U.S. BREAKS DOWN AND
RETROGRADES. THIS WILL ALLOW AN AMPLIFYING SHORTWAVE TROF TO
DEVELOP...AND RETURN DEEP LAYER MOISTURE TO THE REGION FROM ALL
SIDES OVER THE WEEKEND. THE 1000-700 MB MEAN LAYER VECTOR WIND WILL
BECOME MORE FAVORABLE FOR THE SEA BREEZE AS WELL...AS IT TAKES ON A
SW COMPONENT ON SATURDAY AND SUNDAY AFTER ONE MORE DAY OF GENERALLY
EASTERLY FLOW ON FRIDAY.

&&

.LONG TERM...THE SURFACE LOW (WAVE) MOVES OFF THE SOUTHEAST COAST ON
MONDAY AS THE SHORTWAVE ENERGY EJECTS OUT TO THE EAST. UPPER TROUGH
LOOKS TO PROGRESS EAST AND DE-AMPLIFY RAPIDLY AFTER THE WEEKEND WITH
DEEP LYR RIDGING RE-ESTABLISHING ITSELF FROM THE EAST ACROSS FLORIDA
AND THE GULF OF MEXICO AND SHIFTING NWD DURING THE FIRST HALF OF
NEXT WEEK. FOR THE REMAINDER OF THE PERIOD...CONVECTIVE INITIATION
MAINLY RESULTING FROM TYPICAL AFTERNOON SEA BREEZE DEVELOPMENT.
TEMPERATURES WILL BE NEAR SEASONABLE LEVELS.

&&

.MARINE...WINDS WILL GRADUALLY VEER AROUND TO SW...AND COULD SEE
SOME TIGHTENING OF THE PRESSURE GRADIENT BY SUNDAY RESULTING IN 10
TO 15 KT WINDS.

&&

.FIRE WX...NO CONCERNS FOR THE NEXT SEVERAL DAYS.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE REST OF TODAY.
ISOLATED TSTMS WILL DEVELOP THIS AFTERNOON, BUT PROBABILITIES REMAIN
LOW ENOUGH TO REMOVE THE VCTS FROM ALL TAF SITES. OVERNIGHT,
EXPECTING MAINLY VFR CONDITIONS, WITH TEMPORARY MVFR VSBYS IN THE
MORNING DUE TO PATCHY FOG EVERYWHERE EXCEPT PFN. EXPECTING SIMILAR
CONDITIONS TOMORROW WITH PREVAILING VFR CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   72  96  74  93 / 20  30  20  40
PANAMA CITY   77  94  78  91 / 20  20  20  40
DOTHAN        73  97  75  93 / 10  20  20  40
ALBANY        73  97  75  94 / 10  20  20  40
VALDOSTA      71  95  73  93 / 10  30  20  40
CROSS CITY    72  94  73  90 / 20  40  20  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...BARRY
PUBLIC/MARINE...GOULD
LONG TERM...BLOCK
Hazardous weather outlook, Jul 20, 4:35 AM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 AM EDT THU JUL 20 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-210945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
435 AM CDT THU JUL 20 2006 /535 AM EDT THU JUL 20 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...THE FLORIDA BIG BEND...EASTERN
FLORIDA PANHANDLE...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
ADJACENT COASTAL WATERS OF THE GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
WITH HIGH PRESSURE CONTINUING TO SIT OVER THE TRI-STATE AREA...
EXPECT ANOTHER HOT DAY WITH AFTERNOON TEMPERATURES RISING TO THE MID
TO UPPER 90S...WITH HEAT INDICES UP TO 105 DEGREES. BE SURE TO STAY
WELL HYDRATED WHEN PERFORMING ANY OUTDOOR ACTIVITIES. SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SEVERAL
STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH GUSTY WINDS AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
HOT AFTERNOON TEMPERATURES WILL CONTINUE ON FRIDAY ACROSS MUCH OF
THE REGION WITH HIGHS IN THE MID 90S BEFORE COOLING DOWN FOR
THE FIRST PART OF THE WEEKEND. AN APPROACHING STORM SYSTEM WILL
PROVIDE FOR A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY
AND ESPECIALLY ON SUNDAY BEFORE A RETURN TO TYPICAL SUMMER SEABREEZE
GENERATED STORMS ARE FORECAST MONDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED LATER
TODAY...EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR THE WEATHER
SHOULD ANY STORMS BECOME SEVERE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

24-BLOCK

In the hours before

Special weather statement, Jul 20, 2:49 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EDT THU JUL 20 2006

ALZ065-202015-
COFFEE-
249 PM CDT THU JUL 20 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY...

* UNTIL 315 PM CDT

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW BROCKTON...OR 8 MILES NORTH OF
ENTERPRISE...MOVING SOUTHWEST AT 15 MPH.

THIS STORM WILL BE NEAR...
  NEW BROCKTON BY 300 PM CDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, Jul 20, 3:29 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM EDT THU JUL 20 2006

FLZ012>014-202115-
BAY-CALHOUN-GULF-
329 PM CDT THU JUL 20 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN
BAY...SOUTHERN CALHOUN AND NORTHERN GULF COUNTIES IN THE
FLORIDA PANHANDLE...

* UNTIL 415 PM CDT

AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM EAST CENTRAL BAY COUNTY TO
SOUTHERN CALHOUN COUNTY...MOVING SOUTHWEST AT 10 MPH.

DIME SIZE HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

14-MROCZKA

The radar

The Eglin Afb radar (KEVX), 50 km away, was scanning. The volume nearest the first event began at 21:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bay

When
July 20, 4:10 PM EST
Where
Bay County, Bayou George
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
30.267, -85.533

Quarter inch hail reported by WJHG-TV in Panama City.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519610.